Alert archive / Hawaii / High Wind Warnings in 2006
High Wind Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at May 1, 2006, 7:43 PM HST for Hawaii County, Hawaii. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 7:43 PM HST (05:43 UTC)
- Expired
- May 2, 2006, 12:00 PM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 020543 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 743 PM HST MON MAY 1 2006 ...WEST WINDS HAVE STRENGTHENED OVER THE SUMMITS OF THE BIG ISLAND... .STRONG WEST WINDS WILL CONTINUE OVER THE SUMMITS OF THE BIG ISLAND THROUGH TUESDAY MORNING. WINDS WILL GRADUALLY DECREASE TUESDAY AFTERNOON AS THE RESPONSIBLE UPPER LOW WEAKENS AND MOVES AWAY. HIZ028-021745- /O.UPG.PHFO.WI.Y.0015.000000T0000Z-060502T1400Z/ /O.NEW.PHFO.HW.W.0005.060502T0543Z-060502T2200Z/ BIG ISLAND SUMMITS- 743 PM HST MON MAY 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM HST TUESDAY. THIS REPLACES THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. THE HIGHEST MAUNA KEA OBSERVATORIES REPORT SUSTAINED 45 MPH WINDS WITH GUSTS NEAR 70 MPH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ POWELL
2 follow-up statements
000 WWHW70 PHFO 021752 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 752 AM HST TUE MAY 2 2006 ...STRONG WEST WIND CONTINUES OVER THE SUMMITS OF THE BIG ISLAND... .STRONG WEST WIND WILL DIMINISH GRADUALLY OVER THE SUMMITS OF THE BIG ISLAND THIS MORNING AS LOW PRESSURE ALOFT WEAKENS AND MOVES AWAY. BY THIS AFTERNOON...WIND SPEED IS EXPECTED TO FALL BELOW THE WARNING LEVEL. HIZ028-022200- /O.CON.PHFO.HW.W.0005.000000T0000Z-060502T2200Z/ BIG ISLAND SUMMITS- 752 AM HST TUE MAY 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON HST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON HST TODAY. THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT 45 MPH WITH STRONGER GUSTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEED OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. $$
000 WWHW70 PHFO 022151 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1151 AM HST TUE MAY 2 2006 ...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS... .ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO REMAIN ABOVE THE ADVISORY LEVEL THROUGH 6 PM HST. HIZ028-030400- /O.EXP.PHFO.HW.W.0005.000000T0000Z-060502T2200Z/ /O.NEW.PHFO.WI.Y.0016.060502T2200Z-060503T0400Z/ BIG ISLAND SUMMITS- 1151 AM HST TUE MAY 2 2006 ...HIGH WIND WARNING WILL EXPIRE AT NOON HST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE HIGH WIND WARNING WILL EXPIRE AT NOON HST TODAY. THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT 30 TO 40 MPH WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at May 1, 4:00 PM HST, 3 hours 43 minutes earlier.
Area forecast discussion, May 1, 4:00 PM HST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST MON MAY 1 2006 .SYNOPSIS... COOL NORTHERLY WINDS WILL BECOME TRADE WINDS BY WEDNESDAY...BUT WILL REMAIN RATHER LIGHT. THE TRADES WILL STRENGTHEN ON THURSDAY... BECOMING QUITE BREEZY BY SATURDAY. WEATHER WILL BE DRIER THAN NORMAL FOR MOST OF THE WEEK...BUT A FEW SHOWERS WILL MOVE OVER NORTHERN SECTIONS OF KAUAI AND OAHU OVERNIGHT TONIGHT. IN ADDITION...SOME INTERIOR CLOUDS AND LIGHT SHOWERS ARE POSSIBLE IN THE AFTERNOON ON TUESDAY. THERE IS POTENTIAL FOR MORE SIGNIFICANT CLOUD AND SHOWER COVERAGE TOWARDS THE END OF THE WEEK. && .DISCUSSION... CURRENTLY...DRY AND COOL NORTHERLY WINDS ARE OVER ALL OF THE MAIN HAWAIIAN ISLANDS...EXCEPT FOR THE BIG ISLAND...WHERE LIGHT AND VARIABLE WINDS PREVAIL. LOW LEVEL CONVERGENCE NEAR AND EAST OF THE BIG ISLAND IS SUPPORTING AN EXTENSIVE BAND OF BROKEN TO OVERCAST LAYERED CLOUDINESS THAT EXTENDS UP TO 600 MILES NORTHEAST OF THE ISLAND. FEW TO SCATTERED LOW CLOUDS ARE MOVING SOUTHWARD OVER THE ISLANDS OF KAUAI AND OAHU AND MOSTLY HANGING UP OVER NORTH FACING SLOPES. CONVECTIVE CLOUDS THAT DEVELOPED OVER MAUI AND THE BIG ISLAND THIS AFTERNOON ARE BEING ENHANCED AND PULLED NORTHEASTWARD BY A VIGOROUS UPPER LOW THAT IS CENTERED ABOUT 450 MILES NORTHEAST OF OAHU. TWO WEAK SURFACE LOWS ARE ANALYZED WITHIN 400 NM NORTH TO NORTHEAST OF THE ISLANDS...ONE HAVING FORMED THIS WEEKEND UNDER THE UPPER LOW...AND ONE CURRENTLY BEING INDUCED BY THE UPPER LOW/S CIRCULATION. THE WEAK SURFACE LOW/S/ TO OUR NORTH WILL MOVE GENERALLY SOUTH AND BECOME A BROAD TROUGH TO OUR NORTH OVER THE NEXT 24 TO 36 HOURS. THIS WILL MAINTAIN A LIGHT NORTH TO NORTHWEST SYNOPTIC WIND FLOW OVER MOST AREAS INTO TUESDAY NIGHT...WITH ISLAND SCALE WINDS DOMINATING THE SIGNAL IN AREAS SHELTERED FROM THE SYNOPTIC FLOW. TUESDAY NIGHT AND WEDNESDAY THE TROUGH WILL DISSIPATE...ALLOWING A LIGHT NORTHEAST TRADE WIND TO RETURN AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS. STILL EXPECT SOME LAND AND SEA BREEZES THROUGH WEDNESDAY IN AREAS LEAST EXPOSED TO THE LIGHT TRADE WINDS. THE TROUGH WILL DISSIPATE BY THURSDAY...AND MORE TYPICAL MODERATE EAST-NORTHEAST TRADES WILL RETURN...AND BUILD TO A BREEZY 20 KNOTS BY SATURDAY. A LAND AND SEA BREEZE WEATHER PATTERN IS EXPECTED TO PREVAIL MOST AREAS INTO WEDNESDAY...WITH AFTERNOON INTERIOR CLOUDS AND SHOWERS AND RELATIVELY CLEAR SKIES NIGHTS AND MORNINGS. ONE CAVEAT TONIGHT ARE THE LOW CLOUDS AND SHOWERS MOVING TOWARDS KAUAI AND OAHU FROM THE NORTH...AND HOW MUCH OF THESE WILL BE ABLE TO OVERRIDE LOCAL LAND BREEZES. THE OTHER CAVEAT BEING THE LOW CLOUD COVER OVER WINDWARD MAUI AND BIG ISLAND THAT IS BEING ENHANCED BY THE UPPER LOW. HAVE FORECAST THE CONVECTIVE CLOUDS ON MAUI AND THE BIG ISLAND TO DISSIPATE BY MIDNIGHT...BUT IF THEY DO NOT...THE LOW TEMPERATURE FORECASTS WILL BE TOO COOL. THE CUT OFF LOW ALOFT TO THE NORTHEAST WILL GRADUALLY WEAKEN AS IT MOVES SLOWLY SOUTHEAST OVER THE NEXT 2 TO 3 DAYS...THEREBY DOING LITTLE TO DESTABILIZE THE ISLAND ATMOSPHERE. A STRONG RIDGE ALOFT IS FORECAST TO BUILD NORTHEASTWARD FROM THE WEST PACIFIC AROUND THE MIDDLE OF THE WEEK...HELPING TO CARVE OUT THE TROPICAL UPPER TROPOSPHERIC TROUGH /TUTT/ TO ITS SOUTH...AND OVER THE ISLANDS. A TUTT LOW IS FORECAST TO DEVELOP TO THE WEST OF THE ISLANDS BY THURSDAY...WHERE IT WILL REMAIN NEARLY STATIONARY INTO THE WEEKEND. A MID LEVEL REFLECTION IS DEPICTED UNDERNEATH THE TUTT LOW...WHICH BRINGS THE POTENTIAL FOR DESTABILIZATION TOWARDS WEEK/S END. FLOW INTO THE UPPER LOW HAS CAUSED THE WINDS OVER THE BIG ISLAND SUMMITS TO RISE ABOVE ADVISORY SPEEDS...AND A WIND ADVISORY REMAINS IN EFFECT. SEE HFONPWHFO FOR THE DETAILS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM HST TUESDAY FOR THE BIG ISLAND SUMMITS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:51 AM HST | Wind Advisory | HFO | Hawaii | 24 hr |
Nearby
High Wind Warnings in Hawaii, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.